Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Huntsville, AL

April 1, 2005Lincoln County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 1, 2005, 2:55 PM CST for Lincoln County, Tennessee. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2005, 2:55 PM CST (20:55 UTC)
Expired
Apr 1, 2005, 4:35 PM CST
In force
100 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:45 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:33 PM CST, 22 minutes earlier.

Area forecast discussion, Apr 1, 2:33 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 PM CST FRI APR 1 2005

.DISCUSSION...
EARLY AFTERNOON SFC ANALYSIS SHOWING SFC LOW NOW MOVING INTO
EASTERN LAUDERDALE COUNTY WITH COLD FRONT TRAILING SSWD ALONG THE
AL/MS STATE LINE. BROKEN LINE OF TSRAS HAS BEEN DEVELOPING ALONG
THE FRONT BUT SO FAR HAVE ONLY HAD ONE OR TWO MARGINAL STORMS.
MAINLY INSTABILITY AXIS STILL OUT AHEAD OF THE COLD FRONT ACROSS
NORTH CENTRAL AL SO STILL TIME FOR THE LINE TO UNDERGO SOME
INTENSIFICATION. MAIN THREAT STILL APPEARS TO BE MARGINALLY SEVERE
HAIL AND GUSTY WINDS. COLD FRONT WILL CONTINUE TO SURGE EASTWARD
DURING THE REMAINDER OF THE AFTERNOON. AS GRADIENT INCREASE MAY
SEE SOME GUSTY WINDS ACCOMPANY THE FRONT SIMILAR TO THE FROPA FROM
SUNDAY. ALL SIGNIFICANT SHRA/TSRA ACTIVITY SHOULD BE MOVING INTO
GA BY 6 PM.

UPPER TROF WILL CONTINUE TO CLOSE OFF OVER THE LOWER OH VALLEY
OVERNIGHT TONIGHT AND WILL KEEP THE CHANCE OF MAINLY LIGHT SHRAS
IN THE FCST. DECENT COLD ADVECTION AND TIGHTENING PRESSURE
GRADIENT AS LOW DEEPENS OFF TO THE NORTHEAST WILL KEEP GUSTY NW
WINDS OVER THE AREA OVERNIGHT.

ON SATURDAY...UPPER LOW WILL CONTINUE TO PUSH SLOWLY EASTWARD BUT
HUN FA WILL STILL BE UNDER ITS INFLUENCE. WHILE IT WILL BE MOSTLY
CLOUDY...AND PEAKS OF SUN WILL RESULT IN NEW CU DEVELOPMENT. LOW
LEVEL LAPSE RATE MAY EVEN BE SUFFICIENT ENOUGH FOR A FEW SHRAS AND
WILL KEEP LOW POPS IN THE FCST. NOT ENTIRELY OUT OF THE QUESTION
TO SEE A SNOW FLAKE AT THE HIGHEST ELEVATIONS OVER FRANKLIN COUNTY
TN DURING THE MORNING HOURS ON SATURDAY. PRESSURE GRADIENT WILL
REMAIN VERY TIGHT THROUGH THE DAY ON SATURDAY AND MIDSHIFT TONIGHT
WILL HAVE TO ISSUE A WIND ADVISORY FOR THE DAY ON SATURDAY WITH
SUSTAINED WINDS OF 25 TO 30 AND SOME GUSTS OF 35 TO 40 EXPECTED.
THUS WITH TEMPS STRUGGLING TO 50 DEGREES WINDS WILL MAKE IT FEEL
EVEN CHILLIER...AT LEAST BY EARLY APRIL STANDARDS.

TROF AXIS WILL BE WELL EAST OF THE AREA SATURDAY NIGHT AND
INSTABILITY CU WILL DISSIPATE WITH MAINLY CLEAR SKIES EXPECTED
OVERNIGHT. GRADIENT WILL ALSO BEGIN TO RELAX WITH WINDS BEGINNING
TO LIGHTEN.

SUNDAY WILL BE THE NICER DAY...AT LEAST FOR REAL SPRING WEATHER
LIKERS. ABUNDANT SUNSHINE AND TEMPS REBOUNDING BACK TO NEAR
NORMAL.

SFC HIGH WILL SHIFT EAST OF THE AREA FOR MON AND TUE WITH RETURN
SRLY FLOW KICKIGN IN HELPING TO BOOST TEMPS A FEW DEGREES ABOVE
NORMAL. STILL A LOT OF UNCERTAINTY WITH THE TIMING/POSITIONING AND
STRENGTH OF NEXT WEATHER MAKE MID NEXT WEEK. WITH MED RANGE MODELS
HAVING A DIFFICULT TIME WILL KEEP EXTEND FCST AS IS HINTING AT
BEST CHANCE FOR SHRAS/TSRAS ON WED. UPPER TROF MAY THEN CLOSE OFF
SOMEWHERE OVER THE EASTERN U.S. FOR LATE NEXT WEEK BUT OVERALL
CONFIDENCE IS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    44  52  37  68 /  50  30  10   0
SHOALS        43  54  37  69 /  50  30  10   0
CULLMAN       44  53  38  69 /  50  30  10   0
FAYETTEVILLE  45  50  37  67 /  50  30  10   0
FT PAYNE      45  51  37  66 /  60  30  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

TN...NONE.

&&

09
Hazardous weather outlook, Apr 1, 11:47 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1147 AM CST FRI APR 1 2005

ALZ001>010-016-TNZ076-096-097-020400-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1147 AM CST FRI APR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE..

.DAY ONE...(THROUGH TONIGHT)...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE TENNESSEE
VALLEY THROUGHOUT THE AFTERNOON...WITH A SURFACE FRONT BISECTING THE
AREA. NORTH OF THE FRONT...LARGE HAIL UP TO ONE INCH IN DIAMETER IS
POSSIBLE. SOUTH OF THE FRONT...THE THREAT WILL BE FOR LARGE HAIL AND
WIND GUSTS UP TO 60 MPH IN ISOLATED THUNDERSTORMS. AN ISOLATED
TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS MINIMAL AT THIS
TIME.

THERE IS A THREAT FOR THE STORMS TO CAUSE FLASH FLOODING...
ESPECIALLY IN CULLMAN...MARSHALL AND DEKALB COUNTIES...WHERE
SATURATED GROUND CONDITIONS STILL EXIST FROM RECENT RAINFALL.

THE HEAVIER PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY THE
EARLY AFTERNOON HOURS.  ADDITIONAL LIGHT RAIN WILL BE POSSIBLE
TONIGHT AS A UPPER LEVEL SYSTEM MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

NORTHWEST WINDS WILL INCREASE ON SATURDAY...WITH A FEW GUSTS
APPROACHING 30 TO 35 MPH.

.SPOTTER CALL TO ACTION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO
MONITOR WEATHER CONDITIONS THIS AFTERNOON. PLEASE PASS ALONG ANY
STORM REPORTS. FORMAL ACTIVATION OF STORM SPOTTERS HAS NOT YET BEEN
REQUESTED...BUT IS POSSIBLE THIS AFTERNOON.

JE

In the hours before

Special weather statement, Apr 1, 12:58 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CST FRI APR 1 2005

ALZ003-011915-
FRANKLIN AL-
1258 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN EXTREME
NORTHWESTERN FRANKLIN COUNTY ALABAMA...

AT 1257 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EXTREME NORTHWESTERN FRANKLIN COUNTY. THIS STORM IS CAPABLE OF
PRODUCING HAIL TO THE SIZE OF DIMES THROUGH 115 PM...BEFORE MOVING
OUT OF THE COUNTY.

JE
Special weather statement, Apr 1, 1:16 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
116 PM CST FRI APR 1 2005

ALZ001-011945-
LAUDERDALE-
116 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN LAUDERDALE
COUNTY ALABAMA...

AT 115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHEROKEE...MOVING NORTHEAST AT 60 MPH. THIS
STORM IS CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES THROUGH 145
PM...BEFORE MOVING OUT OF THE COUNTY.

COMMUNITIES AFFECTED THROUGH 145 PM INCLUDE...THREET...OAKLAND...
SMITHSONIA...AND THE NATCHEZ TRACE PARKWAY.

THIS STORM COULD BECOME SEVERE AGAIN AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

JE
Special weather statement, Apr 1, 1:32 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
132 PM CST FRI APR 1 2005

ALZ003-012000-
FRANKLIN AL-
132 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS APPROACHING
FRANKLIN COUNTY ALABAMA...

AT 130 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM EVERGREEN TO BELMONT MISSISSIPPI...MOVING NORTHEAST AT
45 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF WESTERN FRANKLIN
COUNTY THROUGH 2 PM.

WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH
THESE STORMS.

SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...RED BAY...VINA...
HAMILTON...PLEASANT SITE...BELGREEN AND THE NATCHEZ TRACE PARKWAY.
PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER NOW.

THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

RB
Special weather statement, Apr 1, 1:38 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CST FRI APR 1 2005

ALZ002-012000-
COLBERT-
138 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL IN COLBERT COUNTY ALABAMA...

AT 136 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM ZIP CITY TO RED BAY...MOVING EAST AND NORTHEAST AT 55
MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF COLBERT COUNTY THROUGH 2
PM.

WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH
THESE STORMS.

SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...CHEROKEE...MUSCLE
SHOALS...TUSCUMBIA...SHEFFIELD...AND RED ROCK. THE NATCHEZ TRACE
PARKWAY WILL ALSO BE AFFECTED. PERSONS IN THE PATH OF THESE STORMS
SHOULD SEEK SHELTER NOW.

THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

JE
Special weather statement, Apr 1, 2:18 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 PM CST FRI APR 1 2005

ALZ003-004-012045-
FRANKLIN AL-LAWRENCE-
218 PM CST FRI APR 1 2005

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL FOR FRANKLIN AND LAWRENCE COUNTIES ALABAMA...

AT 218 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM HAMILTON TO HODGES...AND NEAR PLEASANT RIDGE...MOVING
EAST AND NORTHEAST AT 55 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF
CENTRAL AND EASTERN FRANKLIN...AND MUCH OF WESTERN AND CENTRAL
LAWRENCE COUNTY THROUGH 245 PM CST.

WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH
THESE STORMS.

SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...DUKETON...PHIL
CAMPBELL...THARPTON...MOUNT HOPE...MOULTON...AND TOWN CREEK. PERSONS
IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER NOW.

THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

RSB
Special weather statement, Apr 1, 2:39 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
239 PM CST FRI APR 1 2005

ALZ001>003-012145-
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 122 FOR THE FOLLOWING AREAS

IN ALABAMA THIS CANCELS 3 COUNTIES

IN NORTHWEST ALABAMA

COLBERT               FRANKLIN AL           LAUDERDALE

THIS INCLUDES THE CITIES OF...MUSCLE SHOALS...
RUSSELLVILLE AND FLORENCE

ALZ004>010-016-TNZ076-096>097-020000-
CULLMAN AL-DEKALB AL-JACKSON AL-LAWRENCE AL-
LIMESTONE AL-MADISON AL-MARSHALL AL-MORGAN AL-
FRANKLIN TN-LINCOLN TN-MOORE TN-

SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST
FOR THE FOLLOWING AREAS

IN ALABAMA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL ALABAMA

CULLMAN               LIMESTONE             MADISON
MORGAN

IN NORTHEAST ALABAMA

DEKALB                JACKSON               MARSHALL

IN NORTHWEST ALABAMA

LAWRENCE

IN TENNESSEE THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHERN MIDDLE TENNESSEE

FRANKLIN TN           LINCOLN               MOORE

THIS INCLUDES THE CITIES OF...FAYETTEVILLE...HARTSELLE...
FORT PAYNE...MOULTON...GUNTERSVILLE...ATHENS...LYNCHBURG...
CULLMAN...SCOTTSBORO...HUNTSVILLE AND WINCHESTER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:53 PM CSTSevere Thunderstorm WarningHUNColbert87 min
Apr 1, 1:56 PM CSTSevere Thunderstorm WarningHUNLauderdale19 min
Apr 1, 2:14 PM CSTSevere Thunderstorm WarningHUNLauderdale79 min
Apr 1, 2:30 PM CSTSevere Thunderstorm WarningHUNLimestone77 min
Apr 1, 5:02 PM CSTSevere Thunderstorm WarningHUNJackson102 min
Apr 1, 5:30 PM CSTSevere Thunderstorm WarningHUNDeKalb96 min
Apr 1, 3:31 PM CSTSevere Thunderstorm WarningHUNFranklin29 min
Apr 1, 3:58 PM CSTSevere Thunderstorm WarningHUNFranklin80 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.